Starting this new anti-inflammation med and I read it could cause weight gain and swelling.....anyone have this as a symptom? How well does it work? Have a lot of pain from herniated discs in my neck and back.
I was on Mobic for a year or so and never had any issues besides stomach pain (which any NSAID's can cause) I get stomach pain with any NSAID's. Mobic wasn't really that affective for me but my insurance made me try practically every NSAID on the market before they would approve Celebrex. They denied Celebrex and even recommended a PPI (ulcer med) to take with the NSAID's because they didn't want to pay for Celebrex. After they denied me 4 or 5 times, they finally approved it. So now I take 400mg of Celebrex a day and it's a lot more effective than any other NSAID i've been on.
I know three people who take Meloxicam. Two of them have absolutely NO problems with it and the third has a very sensitive stomach when it comes to ANY med, so they tend to have stomach issues from it, but then they have stomach issues from every pill they ever take.
Depending on what kind of damage there is in your spine from the herniated discs you may or may not get much relief from it, but you won't know until you try. If there is nerve damage involved, it may not help much but I know people who have herniated discs who didn't even know they had them since there was relatively no pain involved with them. Strange, I know, but that's how it goes sometimes.
The one problem I have with a lot of the NSAIDS on the market today is that they have been linked to heart attacks in recent years, but if you don't have a heart history or your family doesn't, then they may be fine for you. Something else to think about is that they warn you that if you are allergic to sulfonamides you should not take drugs like Celebrex since they do contain sulfonamides. Celebrex, Bextra and another one on the market that I can't think of right now fall into this category.
I'm always trying to get through to the doctors, that prior to the accident...I prob took like a over the counter pain reliever at the most twice a year. My tummy just is rejecting a lot of the meds. The worst is always the anti-inflammation meds. I've been on Nabumetone(I think that is it), Naproxen and now Mobic and everything, even w/ food it still makes me sick. I'm glad I'm not the only one who feels sick from these.....the doctors act like i must have this super weak stomach. I'm lost....
That's how I was before my pain started. I never took any sort of pain med. Even when I hurt myself at work and had to get stitches, they gave me a bottle of Vicodin, and I never took it. The only time I took anything was Midol for cramps. So almost every pill I take hurts my stomach. Even now that I'm not really on any medication, if I take Tylenol or Advil, they still hurt my stomach. So you're not alone.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.